Back to Ask the Diabetes Team Ask the Diabetes Team

From Lexington Kentucky, USA:

My 18 year old college friend, who has had type 2 diabetes for a little over a year, is taking Glucophage XR, and a few days ago I was using her bathroom and noticed that on the prescription bottle it says do not drink alcoholic beverages while taking this medication, but she has been drinking on the weekends. Is his going to cause her any harm? If so what can I tell about the reason is that she should not be drinking?


I would respond to your friend in a way that says you know she should not be drinking while taking the Glucophage XR [metformin]. If you cannot get her to stop altogether, have her drink in moderation. There are some side effects that can occur, especially with moderate to severe drinking. She does not want to exchange one problem for another. The additional calories are not good for diabetes either.


Original posting 30 Jan 2003
Posted to Pills for Diabetes and Other Social Issues


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.